Oklahoma, 2015

Heat in Oklahoma, August 5 to 12, 2015

August 5 to 12, 2015 · NWS SHV · 1 event in 1 county or zone

Oppressive heat from July continued into the early portion of August across Southeast Oklahoma. Triple digit temperatures with Heat Index values at or near 105 degrees were common.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Oppressive heat from July continued into the early portion of August across Southeast Oklahoma. Triple digit temperatures with Heat Index values at or near 105 degrees were common.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 4, 10:56 PM CST, 1 hour 4 minutes earlier.

Area forecast discussion, Aug 4, 10:56 PM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1156 PM CDT TUE AUG 4 2015

.AVIATION...
MAINLY VFR CONDITIONS TO PREVAIL THROUGH THE TERMINAL FORECAST
PERIOD. COULD SEE TEMPO MVFR CEILINGS IN LFK AROUND DAYBREAK.
VCTS CONDITIONS POSSIBLE ACROSS AREA TERMINALS BETWEEN 05/18Z TO
AROUND 06/02Z. OTHERWISE...LIGHT SOUTH WINDS TO INCREASE TO 5 TO
10 KNOTS ON WEDNESDAY. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  78  99  79 100 /  10  20  10  10
MLU  77  97  76  98 /  10  20  10  20
DEQ  74  97  76  98 /  20  20  20  20
TXK  78  99  79  99 /  10  20  20  10
ELD  76  96  76  97 /  10  20  20  20
TYR  78  99  78 101 /  10  10  10  10
GGG  77  99  78 101 /  10  20  10  10
LFK  76  98  76  99 /  10  20  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

05/05/05
Hazardous weather outlook, Aug 4, 11:04 AM CST, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1204 PM CDT TUE AUG 4 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-051100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1204 PM CDT TUE AUG 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT
OVER SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS NORTH OF INTERSTATE
30 AS AN UPPER DISTURBANCE MOVES OVERHEAD. FARTHER
SOUTH...ISOLATED THUNDERSTORMS WILL BE POSSIBLE DURING PEAK
AFTERNOON HEATING ACROSS DEEP EAST TEXAS EASTWARD INTO CENTRAL
LOUISIANA. HOWEVER...ORGANIZED HAZARDOUS WEATHER IS NOT EXPECTED
AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

TEMPERATURES WILL CONTINUE TO BE NEAR 100 DEGREES THROUGHOUT THE
WEEK WITH HUMIDITY LEVELS EXPECTED TO INCREASE AS WELL WITH THE
RETURN OF SOUTHERLY WINDS. THESE TEMPERATURES...WHEN COMBINED WITH
THE HIGHER HUMIDITY...WILL RESULT IN HEAT INDEX VALUES RANGING
FROM 100 TO 105 DEGREES OR HIGHER THROUGHOUT THE NEXT WEEK OR SO.

ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL ALSO
BE POSSIBLE DURING PEAK AFTERNOON HEATING MAINLY ACROSS SOUTHEAST
OKLAHOMA...PORTIONS OF SOUTHWEST ARKANSAS AND NORTHERN LOUISIANA.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS IS NOT ANTICIPATED THROUGH TONIGHT.

09

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, McCurtain

When
August 5, 12:00 AM CST to August 12, 11:59 PM CST
Where
McCurtain forecast zone
Reported by
Official NWS Observations
Coordinates
34.115, -94.771 (the zone’s center; the record gives no point)

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, August 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 595498.